MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 5"(13CM) 10-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 5"(13CM) 10-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 2790G
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by a sales that the patient underwent an unknown procedure on (b)(6) 2017 and suture was used.It was found that the suture had been caught at the sealed area of the package.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
The actual device involved in this event was returned for evaluation.The evaluation found that during the visual inspection of the sample of the overwrap packet it was observed suture material in the seal area; however not compromising the sterile barrier.Per the sample condition the assignable cause of the packaging integrity is a suture in the seal during manufacturing.

Brand Name
PROLENE SUTURE 5"(13CM) 10-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7107240
Report Number2210968-2017-71711
Device Sequence Number1234765
Product Code GAW
UDI-Device Identifier10705031003859
UDI-Public10705031003859
Combination Product (Y/N)N
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2790G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1